Alert archive / Georgia / Frost Advisories in 2005

Frost Advisory 3, NWS Atlanta, GA

October 29, 200577 counties in Georgia

NWS Atlanta, GA issued this frost advisory at Oct 29, 2005, 3:30 PM EDT for 77 counties in Georgia. It took effect at Oct 30, 2005, 1:00 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 29, 2005, 3:30 PM EDT (19:30 UTC)
In effect from
Oct 30, 2005, 1:00 AM EST
Expired
Oct 30, 2005, 7:00 AM EST
In force
6 hr
Issued by
NWS Atlanta, GA
All 77 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Chattahoochee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fayette County, GA, Fulton County, GA, Glascock County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Upson County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 61 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2005-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2005-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1104 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KFFC 291930
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
330 PM EDT SAT OCT 29 2005


GAZ023>025-027-030>039-041>062-066>076-078>086-089>098-102>113-
300330-
/X.NEW.KFFC.FR.Y.0003.051030T0600Z-051030T1200Z/
HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-NORTH FULTON-
GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL-
DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-
TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-
JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-
MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT-
TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-
CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-
TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-
TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS...
WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
330 PM EDT SAT OCT 29 2005

...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM EST SUNDAY. 

A COOL AND DRY AIRMASS WILL REMAIN ACROSS THE REGION OVERNIGHT.
WITH LIGHT WINDS AND CLEAR SKIES...TEMPERATURES WILL FALL INTO THE
30S ACROSS MUCH OF NORTH AND CENTRAL GEORGIA AGAIN. PATCHY FROST
IS EXPECTED TO DEVELOP LATE TONIGHT THROUGH EARLY SUNDAY MORNING.
RURAL AND SUBURBAN AREAS ARE MORE LIKELY TO SEE SIGNIFICANT
FROST...ESPECIALLY IN LOW LYING AND SHELTERED AREAS.

A FROST ADVISORY MEANS THAT FROST IS EXPECTED TO DEVELOP DURING
THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS TAKE ANY
NECESSARY STEPS TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD.

$$
2 follow-up statements
000 
WWUS72 KFFC 300123
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
923 PM EDT SAT OCT 29 2005

GAZ023>025-027-030>039-041>062-066>076-078>086-089>098-102>113-
300900-
/X.CON.KFFC.FR.Y.0003.051030T0600Z-051030T1200Z/
HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-NORTH FULTON-
GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL-
DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-
TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-
JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-
MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT-
TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-
CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-
TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-
TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS...
WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
923 PM EDT SAT OCT 29 2005

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM EST
SUNDAY...

TEMPERATURES ARE COOLING VERY QUICKLY TONIGHT. NEAR FREEZING
CONDITIONS ARE AGAIN EXPECTED ACROSS MANY PARTS OF NORTH AND
CENTRAL GEORGIA WITH AREAS OF FROST LIKELY TO DEVELOP. RURAL AND
SUBURBAN AREAS ARE MORE LIKELY TO SEE SIGNIFICANT FROST...
ESPECIALLY IN LOW LYING AND SHELTERED AREAS.

A FROST ADVISORY MEANS THAT FROST IS EXPECTED TO DEVELOP DURING
THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS TAKE ANY
NECESSARY STEPS TO PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

$$
000 
WWUS72 KFFC 300830
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
330 AM EST SUN OCT 30 2005

GAZ023>025-027-030>039-041>062-066>076-078>086-089>098-102>113-
301200-
/X.CON.KFFC.FR.Y.0003.000000T0000Z-051030T1200Z/
HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-NORTH FULTON-
GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL-
DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-
TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-
JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-
MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT-
TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-
CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-
TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-
TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS...
WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
330 AM EST SUN OCT 30 2005

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED TO DEVELOP DURING
THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS TAKE ANY
NECESSARY STEPS TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Oct 29, 5:20 AM EDT, 10 hours 10 minutes earlier.

Area forecast discussion, Oct 29, 5:20 AM EDT, 10 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
520 AM EDT SAT OCT 29 2005

.SHORT TERM...(TODAY THROUGH SUNDAY NIGHT)
GFS/NAM CONSISTENT WITH CONTINUING A DRY AIRMASS THIS PERIOD.
EASTERN SEABOARD UPPER LOW PRESSURE/TROUGH EXITS TODAY WITH A SHORT
WAVE RIDGE PASSING BY SUNDAY. STRONG SURFACE HIGH PRESSURE OVER THE
OH VALLEY MOVES TO THE SE STATES SUNDAY. HIGH TEMPERATURES WARMING
NEXT TWO DAYS.

.LONG TERM...(MONDAY THROUGH FRIDAY)
UPPER TROUGH DEVELOPS OVER THE SOUTHERN PLAINS MONDAY AND MOVES
ACROSS GA WEDNESDAY INTO THURSDAY. TIMING OF THIS IS SUSPECT DUE TO
THE LOW CUTTING OFF FOR PART OF THE TIME AND THIS DIFFERS FROM THE
FRIDAY AFTERNOON FORECAST CYCLE. ASSOCIATED SURFACE LOW MOVES TO THE
LOWER MS VALLEY MONDAY INTO TUESDAY THEN LOOKS TO REDEVELOP IN THE
NE GULF OF MEXICO AND MOVE ACROSS N FL WEDNESDAY AND OFFSHORE THE GA
COAST WEDNESDAY NIGHT AND THURSDAY. BEST MOISTURE MOVES ACROSS AREA
WEDNESDAY INTO THURSDAY. THE SOUTHERN END OF A COLD FRONT WILL
APPROACH THE TN VALLEY LATE FRIDAY WITH VERY LIMITED MOISTURE AT
THIS TIME.

&&

.FIRE WEATHER...
LOW RELATIVE HUMIDITIES APPROACHING 25 PERCENT THIS AFTERNOON FOR
PARTS OF NORTHWEST GA. ANY DURATION AT OR BELOW 25 PERCENT WILL BE
BRIEF SO NO RED FLAG WARNING. LOW RELATIVE HUMIDITIES AROUND 25
PERCENT OR LESS FOR SUNDAY AFTERNOON FOR SOME AREAS OF NORTH AND
CENTRAL GA. ALSO BELIEVE DURATIONS AT OR BELOW 25 PERCENT WILL BE OF
SHORT DURATION BUT WILL NEED TO MONITOR. IF SURFACE WINDS CAN KICK
UP SOME...IT WILL MIX DOWN DRIER AIR TO SURFACE.

&&

.AVIATION...
STRONG HIGH PRESSURE CENTERED OVER THE OHIO VALLEY WILL CONTINUE
TODAY.

CEILING...UNLIMITED. FEW TO SCT CU DEVELOPING AROUND 5 THSD FT
MAINLY AFT 16Z.
VSBY...GENERALLY UNRESTRICTED EXCEPT LOCALIZED 3 TO 5 MILES IN FOG
NEAR WARMER LAKES/RIVERS TIL 13Z.
WX...NONE
WINDS...LIGHT N-NW BECOMING MORE NORTHEAST TO EAST AFTER DAYBREAK
WITH SPEEDS GENERALLY IN THE 5 TO 8 KT RANGE.
&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         64  42  69  45 /   0   0   0   0
ATHENS          65  38  70  40 /   0   0   0   0
GAINESVILLE     63  40  69  42 /   0   0   0   0
ROME            68  33  73  37 /   0   0   0   0
COLUMBUS        70  42  73  44 /   0   0   0   0
MACON           69  35  73  39 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY UNTIL 800 AM SATURDAY FOR
GAZ023-GAZ024-GAZ025-GAZ027-GAZ030-GAZ031-GAZ032-GAZ033-GAZ034-GAZ035
GAZ036-GAZ037-GAZ038-GAZ039-GAZ041-GAZ042-GAZ043-GAZ044-GAZ045-GAZ046
GAZ047-GAZ048-GAZ049-GAZ050-GAZ051-GAZ052-GAZ053-GAZ054-GAZ055-GAZ056
GAZ057-GAZ058-GAZ059-GAZ060-GAZ061-GAZ062-GAZ066-GAZ067-GAZ068-GAZ069
GAZ070-GAZ071-GAZ072-GAZ073-GAZ074-GAZ075-GAZ076-GAZ078-GAZ079-GAZ081
GAZ082-GAZ083-GAZ084.

&&

BDL/49
Hazardous weather outlook, Oct 29, 5:35 AM EDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
535 AM EDT SAT OCT 29 2005

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-300945-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
535 AM EDT SAT OCT 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT

...NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT...

.SYNOPSIS...
STRONG HIGH PRESSURE CENTERED OVER THE OHIO VALLEY WILL CONTINUE
THROUGH TONIGHT. A DRY AND STABLE AIRMASS WILL CONTINUE OVER
NORTH AND CENTRAL GEORGIA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

Nearby

Frost Advisories in Georgia, 2005Every frost advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.